MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled ¿safety, efficacy, and clinical utility of the 5.1-mm debridement catheter for treatment of walled-off pancreatic necrosis.¿ a multicenter cohort study was conducted at 8 institutions including patients who underwent direct endoscopic necrosectomy (den) with the 5.1-mm endorotor.The primary outcome was the number of den sessions needed for walled-off necrosis (won) resolution.Secondary outcomes were the average percentage of reduction in solid won debris and decrease in won area per session, total time spent performing endorotor therapy for won resolution, and adverse events (aes).Direct endoscopic necrosectomy (den) is a recommended strategy for treatment of walled-off necrosis (won).Den uses a variety of devices including the endorotor (interscope, inc, northbridge, mass, usa) debridement catheter.Recently, a 5.1-mm endorotor with an increased chamber size and rate of tissue removal was introduced.The aim of this study was to assess the efficacy and safety of this device.A multicenter cohort study was conducted at 8 institutions including patients who underwent den with the 5.1-mm endorotor.The primary outcome was the number of den sessions needed for won resolution.Secondary outcomes were the average percentage of reduction in solid won debris and decrease in won area per session, total time spent performing endorotor therapy for won resolution, and adverse events (aes).Results: sixty-four procedures in 41 patients were included.For patients in which the 5.1-mmendorotor catheter was the sole therapeutic modality, an average of 1.6 densessions resulted in won resolution with an average cumulative time of 85.5 minutes.Of the 21 procedures with data regarding percentage of solid debris, the average reduction was 85% ± 23%per session.Of the 19 procedures with data regarding won area, the mean area significantly decreased from 97.6 ± 72.0 cm2 to 27.1 ± 35.5 cm2 (p <.001) per session.Aes included 2 intraprocedural dislodgements of lumen-apposing metal stents managed endoscopically and 3 perforations, none of which was related to the endorotor but rather the double pig tail and/or the metal stent removal.Bleeding was reported in 7 cases, all of which were treated endoscopically.None of these cases required embolic or surgical therapy; however, 2 required blood transfusions.Conclusions: this is the first multicenter retrospective study to investigate the efficacy and safety of the 5.1-mm endorotor catheter for won.Results from this study showed an average of 1.6 den sessions were needed to achieve won resolution with an 85% single-session reduction in solid debris and a 70% single-session decrease in won area with minimal aes.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
MDR Report Key20279057
Report Number2429304-2024-0000412
Device Sequence Number7405827
Product Code FDS
UDI-Device Identifier04953170156120
UDI-Public04953170156120
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2024
Report Date (Section F) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/26/2024
Event Location Hospital
Date Report to Manufacturer08/26/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/23/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOROTOR - INTERSCOPE, INC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown